MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1070-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a 80% stenosed and mildly tortuous lesion in the fistula artery.A 7.0x40mm armada 35 balloon dilatation catheter was advanced to the target lesion and the balloon inflated approximately 3 atmospheres over the rated burst pressure (rbp) and was noted to rupture.The bdc was removed however pieces of the balloon were noted to be separated and stuck along the sheath and guidewire.The separated pieces were removed using a snare device.The patient was noted to loss increased amount of blood and the procedure was completed with a non-abbott balloon.There were reported no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- above rbp.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon was over inflated approximately 3 atmospheres over the rated balloon pressure and then the balloon ruptured.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instructions for use (ifu), states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 15 atmospheres as indicated on the product label.The patient was noted to have lost an increased amount of blood and the procedure was completed with a non-abbott balloon.The reported patient effect of hemorrhage/blood loss/bleeding is listed in the percutaneous transluminal angioplasty (pta) catheter, armada 35 / armada 35 ll, global, instructions for use (ifu) as a known patient effect.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to user error/operational context; however, the separation and unexpected medical intervention appears to be related to circumstance of the procedure.A conclusive cause for the reported patient effect of hemorrhage/blood loss/bleeding and the relationship to the device, if any, cannot be determined.In this case, it is likely that the ifu violation and the combination of the 80% stenosed and mildly tortuous lesion resulted in the reported balloon rupture.Additionally, the ruptured balloon material likely did not allow the balloon to refold properly and subsequently resulted in the reported separation during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20708005
Report Number2024168-2024-13596
Device Sequence Number8180948
Product Code LIT
UDI-Device Identifier08717648154782
UDI-Public(01)08717648154782(17)271130(10)40625G1
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1070-040
Device Catalogue NumberB1070-040
Device Lot Number40625G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: UNKNOWN.; SHEATH: UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown